Virginia, 2006Hail and Damaging Wind in Virginia, April 15, 2006
April 15, 2006 · NWS AKQ · 3 events in 2 counties and zones
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 15, 2:42 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 15, 2:42 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
342 PM EDT SAT APR 15 2006
.SHORT TERM /TONIGHT THROUGH MONDAY/...
LINE OF THUNDERSTORMS NOW DEVELOPING OVER NRN VA...AHD OF COLD
FRONT NOW SAGGING S. GIVEN SHEAR IN THE ENVIRONMENT...LIKELY SOME
OF THESE WILL EVOLVE INTO SUPERCELLS...HENCE SEVERE POTENTIAL. SPC
ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 02 UTC TO REFLECT THIS.
FRONT TO DROP THROUGH MOST OF THE AREA BY DAYBREAK SUNDAY...WITH
PERHAPS JUST THE SW COUNTIES IN THE WARM SECTOR. TOMORROW...FOCUS
FOR THUNDERSTORMS AND POSSIBLE SEVERE WEATHER SHOULD BE LIMITED TO
THE SOUTHERN AND SW COUNTIES...AS AMS SHOULD BE RELATIVELY STABLE
TO THE NE...GIVEN INFLUX OF MARINE AIR. BEST CHANCE OF A MORE
WIDESPREAD RAIN LOOKS TO BE SUN NIGHT AND MON...WITH FRONT DRAPED
MAINLY S AND SW OF CWA...AND SHORT WAVE CROSSING THE REGION.
SHOULD SEE SOME OVERRUNNING...AND POSSIBLY ELEVATED THUNDER N OF
THE FRONT. MON LOOKS TO BE MUCH COOLER THAN PAST DAYS...WITH
CLOUD COVER...RAINFALL...AND NE WINDS BRINGING IN COOLER...MARINE AIR.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
FRONT TO PUSH FARTHER S MON NIGHT AND TUE...WITH SFC RIDGE
BUILDING OVER THE AREA WED AND THU. WARM SUN SHOULD BRING
TEMPERATURES BACK INTO THE 70S BOTH DAYS. FRI AND SAT...PERHAPS
MORE UNSETTLED...AS SFC RIDGE SHIFTS E...ALLOWING FOR MORE HUMID
AIR TO ADVECT INTO THE REGION. MODELS SUGGEST WARM FRONTAL PASSAGE
THU NIGHT OR FRIDAY.
&&
.AVIATION...
GNRLY VFR CNDTNS XPCTD THRU FCST PRD. XPCT GUSTY WNDS TO DMNSH BY
00Z. THUNDER THREAT TO LOW TO ADD TO TAFA ATTM...BUT WILL CONT TO
MONITOR FOR ANY TSRA IVOF AIRFIELDS.
&&
.MARINE...
W WNDS AVG 15-20 KTS FOR NXT SVRL HRS...SO WILL CONT
SCA FOR CHES BAY THRU 00Z. NO FLAGS AFTR THAT UNTIL ARND 12Z
MON WHEN WINDS SHIFT INTO NE AND SEAS INCRS BEHIND BKDR COLD FRONT.
&&
.FIRE WEATHER...
SHOULD SEE TREND TOWARD COOLER...AND MOISTER CONDITIONS THROUGH
MONDAY...AS COLD FRONT DROPS MAINLY S OF THE AREA...AND WE GET
INTO NE FLOW AND MORE OF A MARINE AMS. SOME HOPE SUN NIGHT AND
MONDAY FOR MEANINGFUL RAIN...WHICH SHOULD HELP CONDITIO
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>632 UNTIL 8 PM SATURDAY.
&&
SHORT TERM...18
LONG TERM...18
AVIATION...44
MARINE...44
Hazardous weather outlook, Apr 15, 4:41 AM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 AM EDT SAT APR 15 2006
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-160945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
541 AM EDT SAT APR 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE REGION
THROUGH THE MID MORNING HOURS. NONE OF THESE THUNDERSTORMS ARE
EXPECTED TO BECOME SEVERE.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND EVENING...FIRST OVER THE EASTERN PIEDMONT REGION...
AND THEN SPREADING SOUTHEAST THROUGH CENTRAL AND SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...AND THE LOWER EASTERN SHORE.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ADDITIONAL SCATTERED THUNDERSTORMS ARE ANTICIPATED DURING THE PEAK
HEATING HOURS EASTER AFTERNOON AND EVENING. THE BEST CHANCE FOR
STORMS IS EXPECTED TO BE ACROSS SOUTHSIDE VIRGINIA AND NORTHEAST
NORTH CAROLINA. SEVERE WEATHER WILL BE POSSIBLE ONCE AGAIN UNDER
THE STRONGEST STORMS...WITH ONCE AGAIN THE POTENTIAL OF DAMAGING
WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING...
THEN AGAIN ON SUNDAY AFTERNOON AND EVENING.
ANZ630>633-650-652-654-656-658-670-160945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
541 AM EDT SAT APR 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE
WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WATERS
LATE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING GALE TO STORM FORCE WIND GUSTS...FREQUENT
CLOUD TO WATER LIGHTNING...AND POSSIBLY LARGE HAIL AND WATERSPOUTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ADDITIONAL SCATTERED THUNDERSTORMS ARE ANTICIPATED DURING THE PEAK
HEATING HOURS EASTER AFTERNOON AND EVENING...MAINLY SOUTH OF CAPE
CHARLES LIGHT. AGAIN...ISOLATED STRONG TO SEVERE STORMS WILL BE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING...
THEN AGAIN ON SUNDAY AFTERNOON AND EVENING.
HURLEY
In the hours before
Special weather statement, Apr 15, 12:32 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
132 PM EDT SAT APR 15 2006
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-152145-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...MARGARETTSVILLE...
AHOSKIE...ELIZABETH CITY...EDENTON...COROLLA...LOUISA...
FARMVILLE...GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...
COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...
POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
132 PM EDT SAT APR 15 2006
...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...
THIS AFTERNOON...BRIGHT SUNSHINE WILL HELP LIFT TEMPERATURES INTO
THE 80S. THIS MAY ALLOW SCATTERED THUNDERSTORMS TO DEVELOP...IN
ADVANCE OF A COLD FRONT DROPPING SOUTHWARD INTO THE REGION.
ALTHOUGH THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE SCATTERED OR
ISOLATED IN NATURE THROUGH THIS EVENING...ANY STORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING
WINDS...AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE
STRONGEST STORMS.
MONITOR NOAA WEATHER RADIO...AND OTHER MEDIA OUTLETS...FOR THE
LATEST INFORMATION...FORECASTS...AND WARNINGS.
18
Local storm report, Apr 15, 3:43 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NEWLAND 38.05N 76.87W
04/15/2006 E0.75 INCH RICHMOND VA TRAINED SPOTTER
&&
BCULLENLocal storm report, Apr 15, 4:13 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL WARSAW 37.96N 76.76W
04/15/2006 E1.75 INCH RICHMOND VA LAW ENFORCEMENT
FELL BETWEEN 450 PM AND 500 PM.
&&
FOSTERLocal storm report, Apr 15, 4:27 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL WARSAW 37.96N 76.76W
04/15/2006 E0.75 INCH RICHMOND VA PUBLIC
0518 PM HAIL BELLE ISLE STATE PARK 37.78N 76.59W
04/15/2006 E0.75 INCH LANCASTER VA PARK/FOREST SRVC
0523 PM HAIL NUTTSVILLE 37.79N 76.55W
04/15/2006 E1.00 INCH LANCASTER VA COUNTY OFFICIAL
&&
BCULLENLocal storm report, Apr 15, 4:34 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
534 PM EDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM WATER SPOUT WHITE STONE 37.65N 76.39W
04/15/2006 LANCASTER VA PUBLIC
WATERSPOUT IN THE RAPPAHANOCK RIVER NEAR WHITE STONE
BRIDGE.
&&
BCULLENSpecial weather statement, Apr 15, 4:39 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 PM EDT SAT APR 15 2006
MDZ023-024-152215-
INLAND WORCESTER MD-SOMERSET MD-
539 PM EDT SAT APR 15 2006
...STRONG THUNDERSTORM MOVING ACROSS THE LOWER MARYLAND EASTERN
SHORE...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PRINCESS ANNE...MOVING EAST
AT 35 TO 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
WESTOVER...AND...MANOKIN AT 545 PM EDT...COKESBURY AT 555 PM
EDT...POCOMOKE CITY AT 600 PM EDT...GOODWILL AT 605 PM
EDT...STOCKTON...AND...GIRDLETREE AT 610 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND OCCASIONAL LIGHTNING ARE
POSSIBLE WITH THIS STORM AS IT MOVES ACROSS THE AREA.
44
Thunderstorm Wind, Northampton
- When
- April 15, 5:04 PM EST
- Where
- Northampton County, Silver Beach
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.483, -75.967
Several large pine trees blown over. Minor structural damage to several cottages with shutters and doors blown off. Dime size hail also fell.
Hail, Northumberland
- When
- April 15, 6:02 PM EST
- Where
- Northumberland County, 5 mi E of Heathsville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.917, -76.367
Hail, Northampton
- When
- April 15, 6:45 PM EST
- Where
- Northampton County, Exmore
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 37.533, -75.833
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Nebraska, April 15, 2006$5.0 million · F2 · 2 events
- Rip Current in South Carolina, April 15, 20061 death · 1 event
- Tornadoes in Missouri, April 15, 2006$75,000 · F2 · 2 events
- Tornadoes and Hail in Kansas, April 15, 2006$275,000 · F1 · 25 events
- High Wind in Iowa, April 15, 2006$1.1 million · 52 kt wind · 19 events
- Wildfire and High Wind in Texas, April 15, 20063 injured · $250,000 · 52 kt wind · 4 events
- Tornado and Hail in Iowa, April 15, 2006$211,000 · F0 · 16 events
- Damaging Winds in Iowa, April 15, 2006$300,000 · 83 kt wind · 2 events
- Tornado in Nebraska, April 15, 2006$75,000 · F1 · 1 event
- Wildfire in Texas, April 15 to 16, 2006$180,000 · 1 event
- High Wind in Kansas, April 15, 2006$122,000 · 58 kt wind · 9 events
- Tornadoes and Hail in Kansas, April 15, 2006$75,000 · F0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503548, 5503454, 5503455.